Diane 35 - stopped taking - what are other's experiences?

Discussion in 'Contraception' started by jillaroo2, Aug 21, 2006.


 
  1. jillaroo2

    jillaroo2 New Member

    Hello out there.
    I was on Diane 35 ED for 8 years. I just took myself of them last month. I originally went on them because my periods were getting lighter and later, I had acne and hirtuism. My androgen blood levels were the same as a teenage male (I was 21)
    I would like to create a definative list of what women's experiences have been for easy reference for myself and others....
    Please add yours here!

    In my first month off Diane I noticed my breasts were really tender - more than I have ever had before. My period came and lasted 5 days - quite normal but a week earlier than usual. My skin is a little more spotty but hardly noticable. My back feels more oily.

    I have read that it might take 3 months before the residual hormones are gone and a true period occurs.

    I took myself off because I had been on Diane for so long and had worried about side affects. I want to get a good year or two of NOT being on the pill before I concieve to protect the foetus from the artifical hormones.
    I was also getting mid-cycle bleeds, (spotting or a second period) and that freaked me out. I could not get into any doctors without taking time off work, so I ended up just taking myself off them (for good I think now) to be on the safe side.

    Thanks for your help and honest
    JILL
  2. seven11

    seven11 New Member

    I used Diane 35 a couple of times because I found that the pill gave me acne and the doctors all said it was their "gold standard" for acne. What a crock. it didn't improve my skin, made me scarily depressed, and better yet, every month on the sunday night before my period i would wake up at 4 in the morning and puke. I stopped taking it when i realised it was what was causing me to be sick. About 5 or 8 years later i was prescribed it again. I told the doc - "i'm sure there is a reason I didn't like this one but I just can't remember what it was". Sure enough I woke up on the sunday night and threw up. I told the doctor i wasn't taking them anymore - her reply? 'Can't you just tolerate the vomiting?'
  3. D 4 A

    D 4 A New Member

    Jill the way to bring down your androgen levels are to 1) bring down your insulin levels - this will bring down androgen productions and ovulation hence menstruation will resume

    2)lose weight - fat contains hormones themselves and they disrupt natural hormone balance and cause male hormone overload.

    I put my hormone inbalance back in check after I lost a lot of weight on a low carb diet (low carb brings down insulin and restores fertility)

    My periods resumed and the excess hair slowed down and got back to almost normal. Vitex and saw palmetto are good for excess androgen levels.

    By the way I was on dianette (diane - 35) for 2 years and had to get off it because of SEVERE depression. That is a dangerous pill. FDA are thinking of removing it due to the amount of suicide that occurs in users. Also causes liver damage due to the progesterone cyproterone acetate CPA.

    Good luck
  4. Messalina

    Messalina New Member

    I was on Diane 35 for over seven years and have been off it for about 10 months now. The changes I have noticed since being off the pill are:

    * Definate increase in pimples, but they aren't terribly noticable. Just a few on my back, a couple on my neck and some on my face. Nothing major though.
    * Increase in body odour. I never noticed I had B.O. in my entire teenage life, but now I've noticed a little!
    *More pubic hair. I think Diane inhibited my hair growth. In general I have more body hair now, but not to the point where anyone else would notice.
    *DEFINATE mood changes. Since I've been off Diane I've noticed an immense change in my mental state. I am more confident. I cry about 80% less than I used to!!! I have a pretty good self esteem and am not as anxious/irritable as I used to be for all those years.

    I would not recommend Diane 35 to anyone- as Deniz mentioned, it has serious health problems and side effects. I'd love to hear what other people experienced on this pill??

    Jill, good luck with continuing to be off this pill. You will only feel better and better as time goes on - if you have a similar experience to me that is. I think it's a very wise idea to give your body some time before getting pregnant. Best wishes.
  5. cottencandy

    cottencandy New Member

    Hi,

    I was on diane for 6 yrs starting when I was fifteen. Went on it for acne, but it didn't help, but I stayed on because it was 'cool' to be on the pill.

    I stopped taking the pills in April, then got a period in August (4 and a half months later).

    The reason that I stopped was that I realized that I don't have a sex drive and never have. Still waiting for it to return if it ever will...

    Also, I had very little natural lubrication normally, which led to a lot of uti's after sex. After stopping the pill that has corrected itself thank goodness.

    Otherwise, I don't think that it messed my emotions, but you never know. (Orthotricyclin for only 2 months made me have severe anxiety attacks and depression)

    One of my friends got a blood clot from taking this pill. It is very dangerous... and it is made of the same hormones that they give to registered sex offenders to lower their desire. (It works, let me tell you!)

    Anyways, I wouldn't recommend this brand to anyone. If you have acne look for another solution, preferably a topical one because that is your best bet and the least likely to mess you up in the long run.
  6. Messalina

    Messalina New Member

    Cottencandy, do you know how long your friend was on Diane before she got a blood clot, and where she got the bloodclot? I don't want to be intrusive, but I also had problems with my veins due to Diane. Good luck with getting your sex drive back! It's taken me 10 months of being off the pill to feel this happy, so I'm sure it takes a long time to get it out of your system.

     
  7. cottencandy

    cottencandy New Member

    Hey,

    Yeah, she was only on it for like 2 months and she got it in her leg. She was only 19 too. She also developed sever migranes after taking this pill but no one knows if it is related or not.

    I'm looking forward to all this chemical junk being out of my system.
  8. FLOWERPOWER

    FLOWERPOWER New Member

    Headaches and migraines definitely can definitely be related to steroid contraception. These steroid drugs can dramatically reduce levels of vitamin Bs, essential fatty acids, zinc and magnesium.

    These are all needed for the enzyme pathways of adrenaline and serotonin which control the contraction and dilation of the blood vessels, including the blood vessels round the brain.

    A lot of women and girls are a little deficient in these in any case but prescribed these steroid drugs the deficiencies become extreme and the dilation and contraction of the blood vessels gets out of control.

    These drugs can also cause allergies to develop and with these allergic type reactions the contraction and dilation of the blood vessels get out of control.

    They can also cause overdevelopment of the blood vessels.

    Headaches and migraines are warning signals that something is wrong. These drugs can pack a double whammy in that progestins are immunosuppressive. That is they can sometimes suppress the symptoms, the warning signals that something is wrong because they suppress the immune system, so some women and girls seemingly have problems occurring out of the blue without the warning signals. But others do have immediate reactions. This is all verified medical stuff, especially the research of a doc called Dr Ellen Grant.

    I personally would also throw in that yeast/fungal/candida overgrowth may also have a role in the formation of clots and stickier blood.

    Have a look at these British Medical Journal letters:

    http://bmj.com/cgi/eletters/329/7464/469#72462

    http://bmj.com/cgi/eletters/328/7442/744#54619

    http://bmj.com/cgi/eletters/325/7369/881#26539

    http://bmj.bmjjournals.com/cgi/eletters/332/7532/25#127758

    http://bmj.com/cgi/eletters/332/7532/25#125591

    http://bmj.bmjjournals.com/cgi/eletters/330/7506/1457#110593

    http://bmj.com/cgi/eletters/330/7505/1422#109948

    http://bmj.com/cgi/eletters/330/7496/0-g#106444

    http://bmj.com/cgi/eletters/330/7487/342#97088

    http://bmj.com/cgi/eletters/329/7472/928#82539

    "no one knows if it is related or not", huh?!!!!

Share This Page